MAUDE Adverse Event Report: PRO MED INSTRUMENTS GMBH DORO® SKULL CLAMP; DORO® QR3 SKULL CLAMP TEFLON

PRO MED INSTRUMENTS GMBH DORO® SKULL CLAMP; DORO® QR3 SKULL CLAMP TEFLON
Model Number 3003-009
Medical Device Problem Code Device Slipped (1584)
Health Effect - Clinical Code Laceration(s) (1946)
Date of Event 09/06/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As the product in question complies with the specification and no deviations were found that could cause or contribute to the reported incident, we suspect that maybe the pinning technique was not optimal, as described in the product's instruction manual (secure the patient's head to the skull clamp): "adjust the skull clamp to the width of the patient's head in the manner that the two skull pins in the rocker arm are equidistant from the centerline of the head and the single skull pin at the extension assembly is in line with this centerline.".
 
Event or Problem Description
Customer informed us on september 6, that one of our products was involved in a case (posterior cervical), in which the patient sustained a laceration.

Brand Name
DORO® SKULL CLAMP
Common Device Name
DORO® QR3 SKULL CLAMP TEFLON
Manufacturer (Section D)
PRO MED INSTRUMENTS GMBH
boetzinger str. 86
freiburg, baden-wuerttemberg 79111
GM  79111
MDR Report Key20350579
Report Number3003923579-2024-00032
Device Sequence Number7805318
Product Code HBL
UDI-Device Identifier04250435500781
UDI-Public04250435500781
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 09/06/2024
Report Date (Section F) 09/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number3003-009
Device Catalogue Number3003-009
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/23/2024
Distributor Facility Aware Date09/06/2024
Device Age2 YR
Event Location Hospital
Date Report to Manufacturer09/06/2024
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date10/02/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown